Home >> Drugs and Alcohol >> Drug types and their effects >> Ecstasy - Warning Signs

Ecstasy - Warning Signs

Attention: open in a new window. Print

Drugs and Alcohol

User Rating: / 6
PoorBest 
Article Index
Ecstasy
Effects
Warning Signs
Seeking help
All Pages

Steps to Avoid These Problems:


It is recommended that people using Ecstasy at dance parties sip water regularly, rather than drinking it all at once. People who are dancing should drink around 500ml an hour, people who aren't should drink about 250ml an hour. Wearing light, loose clothing and taking regular rests from dancing (15 minutes after every hour of dancing) helps to reduce the risk of overheating. In these regular breaks, people should check to see that their body has cooled down, and that their breathing and heart rate are back to normal.

 


Warning Signs of Overheating and Dehydrating:

Starting to feel very hot, unwell and confused.
Not being able to talk properly.
Headache
Vomiting
Not being able to urinate or noticing that urine is thick and dark.
Not sweating even when dancing.
Heart rate or pulse not slowing down even when resting.
Fainting, collapsing or convulsing (having fits).

 

If these symptoms start then:

Stop dancing.
Find a place to relax (and try not to stress out).
Tell a friend and ask them to stay until you feel better.
Ask your friend to get some cold water and sip it slowly.
Go to the bathroom and splash on some cold water.
Go and rest in the chill out room or a quiet, cool area.
Fan your body or get your friend to do it.
If symptoms persist and you can't cool your body down, go to the First Aid area of a venue or get to a hospital immediately.

 

Ecstasy and Other Drugs:

Even if you aren't mixing your drugs (that is, even if you are only taking Ecstasy and nothing else at the time) it may have been mixed before you've even got your hands on it. Manufacturers can easily mix other drugs into the Ecstasy.
The consequences of mixing Ecstasy with other substances are often unpredictable.
Combining Ecstasy with amphetamines increases heart rate, blood pressure, and anxiety
Taking Ecstasy with other hallucinogens (such as LSD) can result in a person experiencing severe mental disturbances.
Taking Ecstasy while using some antidepressant medications can result in an extreme adverse reaction.
Overall, the health risks increase when mixing Ecstasy with other drugs, including alcohol, especially when large quantities are taken.